How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16310
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

If my MPV is 7.3 is this something to be concerned about? I

Customer Question

If my MPV is 7.3 is this something to be concerned about?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I have an appt. next week. My RDW is is l5.7 everything else appears to be normal. I'm taking medication for anxiety on occasion and I have been on diet pills. I lost 25 lbs.
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: My last blood test my RDW was 15.l everything else appears normal.
JA: Anything else in your medical history you think the doctor should know?
Customer: No.
Submitted: 1 year ago.
Category: Health
Customer: replied 1 year ago.
Also I have been losing a lot of my hair.
Expert:  A. Schuyler, NP replied 1 year ago.

Hello,

Welcome to Just Answer. My name is***** and I will be helping you today.

Customer: replied 1 year ago.
Did you receive my message above?
Expert:  A. Schuyler, NP replied 1 year ago.

Yes, I received the question, but it takes a minute to consider the particulars and type an answer.

Elevated RDW can be a sign of a nutritional deficiency, which might be from your dieting. The most common deficiencies are in Vitamin B12, folate or iron. Low MPV is also associated with anemias. Your numbers aren't too far out of normal range, so this may just be from insufficient nutrition.

Please let me know what other questions you might have about this.

Kind regards,

Schuyler

~

Customer: replied 1 year ago.
Would this play a part in my hair loss?
Expert:  A. Schuyler, NP replied 1 year ago.

Most likely it would. It requires a certain number of nutrients to support healthy hair. Sometimes when diet pills are used for weight loss instead of a healthy lower calorie diet and exercise, one just reduces calories without much consideration for getting proper nutrition. It's important to get all the required vitamins and minerals within the lower calorie limit.

Best regards,

Schuyler

~

Expert:  A. Schuyler, NP replied 1 year ago.

My goal is to provide you with excellent service – if you feel you have received anything less, please reply back. I’m always happy to address follow-up questions. Kindly rate me (hopefully a “5”) when you are done.

Kind regards,

Schuyler

~